• Quote of the Day
    "There is nothing like returning to a place that remains unchanged to find the ways in which you yourself have altered."
    Nelson Mandela, posted by Daniel
Joined
Oct 14, 2004
Messages
8,521
Points
48
I am taking four prescriptions right now. One of the side effects of three of them is drowsiness. I am feeling it every single day. It is hard to get up in the morning and I have to nap almost every day just to get through it. I am so sick of feeling sleepy and tired that I want to stop taking all of the meds. I haven't talked it over with my therapist. I think he'll be against it and so will my doctor, but they don't know how hard it is to just stay awake. My husband is upset with me too and that makes it doubly hard to stay on the medications.

What do you do when the side effects are really bothersome?
 
Joined
Jun 11, 2006
Messages
5,390
Points
36
i would tell your doctor and your therapist and work together with them to find a solution to the drowsiness. they may be able to adjust dosages or change one medication to a different one. sometimes it takes trial and error to fine tune these things for your body. they need to know what's not working for you so that they can help reduce or eliminate the side effects.

the other thing i am wondering is are you sure it's a result of the medication or is it a result of depression or something else? there might be different reasons for your fatigue as well which should be considered.
 

ladylore

Account Closed
Joined
Jul 7, 2007
Messages
3,855
Points
0
You may want to tell your doctor and therapist how tired you are and its not acceptable because you have a daughter to look after and a life you want to live. Is there any other medications out there that would benifit you without all the side affects. I have one perscription - taking 3 or 4 with all the side effects would be iffy. There as got to be some new meds out there that you could take few of with out the negative side effects. Worth checking out as you are worth it Janet.
 

Retired

Member
Joined
Aug 17, 2005
Messages
8,966
Points
36
What do you do when the side effects are really bothersome?

Side effects are a part of medication therapy, Janet. There is no medication that is 100% side effect free.

However, and this is the important part...the intensity of side effects varies from one person to another due to body and brain chemistry.

Doctors are well aware of this and expect their patients to report side effects so modifications can be made either in dosage or sometimes changing to another compound.

With some medications, some side effects diminish with time as body chemistry becomes acclimated to the new medication or dosage.

So the answer to your question is to call your doctor, and report, in an objective manner the kind of side effects you are experiencing, when and how often.

This will provide your doctor with the information needed to correctly manage your medication therapy.
 

HA

Member
Joined
Oct 31, 2004
Messages
1,516
Points
36
That's too bad that you are feeling so tired, Janet from your meds.

Talking to your doctor will most definitely help. He/she will be able to adjust your meds somehow so you are not feeling as tired. That's what doctors do.

Adjusting your meds is the answer...not stopping them all.

Hope you can get an appointment ASAP.

:grouphug:
 

Halo

Member
Joined
Jul 19, 2005
Messages
7,475
Points
36
Janet I definitely agree with what everyone else has suggested about talking to your doctor first before going off your medication.

I can tell you from experience that one time I decided a long time ago to go off all my medication by myself and it was hell. Although I didn't like being on the meds and the side effects that I was having, the withdrawals and the side effects from coming off them were worse. I quickly realized what was happening and went back on them and vowed to myself to never try that again.

Please Janet, take it from someone who has tried it...don't stop them on your own. Please talk to your doctor and get his opinion and suggestions.
 

Retired

Member
Joined
Aug 17, 2005
Messages
8,966
Points
36
don't stop them on your own

This is the best advice; under no circumstances should one stop taking meds without the supervision of the doctor.

The reason is that each med has its own protocol Idirections) for discontinuation, and not following those directions can be dangerous if not catastrophic in some instances.

Medications should never be stopped without the specific instructions from the prescribing doctor on how to go about withdrawing from them.

This is truly an issue that must be taken seriously.
 
Joined
Oct 14, 2004
Messages
8,521
Points
48
I will talk it over with my doctor and therapist. One of the main reasons I am upset is my husband is upset over the time I've been spending sleeping or "zonked out" as he says. I really don't know how to wake myself up better.
 

Retired

Member
Joined
Aug 17, 2005
Messages
8,966
Points
36
I really don't know how to wake myself up better.

Janet,

Then this would be the very issue you would want to report to your doctor. I don't know what role your therapist plays in your prescribed medications, but the conversation must take place with the physician who has prescribed your meds.

Presumably that physician is aware of every prescribed medication you take, along with any other over the counter preparations such as ant-acids cough and cold preps, oral contraceptives and anti biotics as well as any alcohol consumption.

Any one of these, can play a part in your overall medication therapy.

Tell your doctor you are experiencing drowsiness that is interfering with your everyday life and you want to know if there's a way you can get the treatment you need with less drowsiness.

Is the drowsiness the only side effect that seems to be related to your current medications?
 
Joined
Oct 14, 2004
Messages
8,521
Points
48
Drowsiness seems to be the only side effect. But I have been grinding my teeth too. I don't know if that's a bad habit I've gotten into or a side effect.
 

ThatLady

Member
Joined
Nov 4, 2004
Messages
4,104
Points
36
How many hours of uninterrupted sleep are you getting a night, Janet? I think this is an important thing to be considered. I've had people tell me that they're "tired all the time" and "sleeping too much", only to find out they were only getting a few hours sleep at night and worried because they were falling asleep in the daytime. Of course, they were! They weren't getting enough quality sleep at night! If this is the case with you, it might be that the doctor can help you sort out your medications and the times you take them to insure a decent night's sleep. :hug:
 
Joined
Oct 14, 2004
Messages
8,521
Points
48
I've been thinking about this a lot. I wonder if the drowsy, "out of it" feeling could be a side effect of the eating disorders I'm struggling with. I'm not taking care of myself at all and maybe this is where the feeling is coming from.
 

ladylore

Account Closed
Joined
Jul 7, 2007
Messages
3,855
Points
0
There is a good chance it is Janet. I don't know if I have mention this to you before but I keep protien shake mix in the house at all times. When I am under stress the last thing I want to do is eat. But because feeling hungry and my body not having enough nutrients I have make myself a shake first thing in the morning.

The protien helps the moods and its easy to go down as I just sip on it. I get them through sport medicine/health food stores. But I do know drug stores carry something similar. You may want to consider it.
 

ThatLady

Member
Joined
Nov 4, 2004
Messages
4,104
Points
36
Your physical health definitely contributes to your moods, Janet. I wouldn't be surprised that this is part of the problems you're experiencing. :hug:
 

Top Bottom